Nonuniform Exponential Dichotomies and Lyapunov Regularity

Authors: Barreira, Luis1; Valls, Claudia2

Source: Journal of Dynamics and Differential Equations, Volume 19, Number 1, March 2007 , pp. 215-241(27)

Publisher: Springer

Buy & download fulltext article:

OR

Price: $47.00 plus tax (Refund Policy)

Abstract:

The notion of exponential dichotomy plays a central role in the Hadamard–Perron theory of invariant manifolds for dynamical systems. The more general notion of nonuniform exponential dichotomy plays a similar role under much weaker assumptions. On the other hand, for nonautonomous linear equations v′ = A(t)v with global solutions, we show here that this more general notion is in fact as weak as possible: namely, any such equation possesses a nonuniform exponential dichotomy. It turns out that the construction of invariant manifolds under the existence of a nonuniform exponential dichotomy requires the nonuniformity to be sufficiently small when compared to the Lyapunov exponents. Thus, it is crucial to estimate the deviation from the uniform exponential behavior. This deviation can be measured by the so-called regularity coefficient, in the context of the classical Lyapunov–Perron regularity theory. We obtain here lower and upper sharp estimates for the regularity coefficient, expressed solely in terms of the matrices A(t).

Keywords: 34D10; Exponential dichotomies; Lyapunov regularity; Primary: 34D09

Document Type: Research Article

DOI: http://dx.doi.org/10.1007/s10884-006-9026-1

Affiliations: 1: Email: barreira@math.ist.utl.pt 2: Email: cvalls@math.ist.utl.pt

Publication date: March 1, 2007

Related content

Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content

Text size:

A | A | A | A
Share this item with others: These icons link to social bookmarking sites where readers can share and discover new web pages. print icon Print this page